Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 255, NWS Dodge City, KS

September 16, 2011Haskell County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Sep 16, 2011, 9:58 PM CDT for Haskell County, Kansas. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 16, 2011, 9:58 PM CDT (02:58 UTC)
Expired
Sep 16, 2011, 11:00 PM CDT
In force
62 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

County Haskell County, KS

The radar

The Dodge City radar (KDDC), 87 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 16, 10:12 PM CDTHAIL 15 W Sublette, KSHAIL REPORTED FROM PEA TO QUARTER SIZED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1098 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

697 
WUUS53 KDDC 170258
SVRDDC
KSC081-170400-
/O.NEW.KDDC.SV.W.0255.110917T0258Z-110917T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
958 PM CDT FRI SEP 16 2011

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HASKELL COUNTY IN SOUTHWEST KANSAS...

* UNTIL 1100 PM CDT

* AT 954 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
  LOCATED NEAR SUBLETTE...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SUBLETTE...
  TICE...
  MAINLY RURAL AREAS OF HASKELL COUNTY.

THIS WARNING REPLACES THE PREVIOUS WARNING FOR SOUTHEAST GRANT AND 
SOUTHWEST HASKELL COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.

&&

LAT...LON 3763 10108 3767 10067 3739 10066 3739 10108
TIME...MOT...LOC 0258Z 260DEG 18KT 3743 10086
WIND...HAIL 70MPH 1.50IN

$$

12
2 follow-up statements
638 
WWUS53 KDDC 170328
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1028 PM CDT FRI SEP 16 2011

KSC081-170400-
/O.CON.KDDC.SV.W.0255.000000T0000Z-110917T0400Z/
HASKELL KS-
1028 PM CDT FRI SEP 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HASKELL COUNTY
UNTIL 1100 PM CDT...

AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED
NEAR SUBLETTE...AND MOVING EAST AT 25 MPH.

AT 10:12 PM CDT...THE PUBLIC REPORTED QUARTER SIZED HAIL 5 MILES 
WEST OF SUBLETTE. 

LOCATIONS IMPACTED INCLUDE...
  SUBLETTE...
  TICE...
  MAINLY RURAL AREAS OF HASKELL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.

&&

LAT...LON 3763 10108 3767 10067 3739 10066 3739 10108
TIME...MOT...LOC 0328Z 271DEG 21KT 3745 10080
WIND...HAIL 70MPH 1.50IN

$$

12
608 
WWUS53 KDDC 170356
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1056 PM CDT FRI SEP 16 2011

KSC081-170407-
/O.EXP.KDDC.SV.W.0255.000000T0000Z-110917T0400Z/
HASKELL KS-
1056 PM CDT FRI SEP 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR HASKELL COUNTY WILL EXPIRE AT
1100 PM CDT/1000 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 3763 10108 3767 10067 3739 10066 3739 10108
TIME...MOT...LOC 0357Z 271DEG 21KT 3745 10059

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 6:26 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Sep 16, 6:26 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
626 PM CDT FRI SEP 16 2011

.AVIATION...

FOR THE 00Z TAF ISSUANCE...THE TIMING OF LOW CIGS RETURNING
TONIGHT WILL BE THE MAIN DECISION MAKER. AS LOW LEVEL MOISTURE
FLOWS UPSLOPE, AND WITH INCREASING DEWPOINTS, THIS COULD LEAD TO
WIDESPREAD IFR/LIFR CONDITIONS. THUNDERSTORMS ARE POSSIBLE IN THE
HYS AND DDC SITE AFTER 08Z OR SO. LIFR CIGS ARE MORE LIKELY AT HYS
THAN AND DDC AND GCK. MAY INCLUDE A TEMPO GROUP AROUND 12Z IN DDC
AND GCK FOR LIFR/VLIFR CONDITIONS FOR A SHORT TIME SATURDAY
MORNING. LOW LEVEL MOISTURE WILL BE TRAPPED BENEATH A MORNING INVERSION.

&&

PREV DISCUSSION... /ISSUED 345 PM CDT FRI SEP 16 2011/

.SYNOPSIS...

TWO BRANCHES OF THE JET STREAM CONTINUED TO SHAPE THE OVERALL
SYNOPTIC SCALE PATTERN THIS MORNING.  ON THE 16/12Z UPPER AIR
ANALYSIS...THE SOUTHERN BRANCH JET EXTENDED FROM SOUTHEASTERN
ARIZONA NORTHEASTWARD THROUGH THE TEXAS PANHANDLE AND INTO THE
OZARKS REGION.  THE NORTHERN BRANCH OF THE JET WAS MORE AMPLIFIED IN
NATURE WITH THE MOST SIGNIFICANT JET IN THE NORTHERN BRANCH ORIENTED
NORTHWEST TO SOUTHEAST SOUTH OF ALASKA...WITH THE EXIT REGION OF
THIS JET APPROACHING THE PACIFIC NORTHWEST COAST.  THE OTHER
IMPORTANT JET STREAK IN THE NORTHERN BRANCH EXTENDED FROM IDAHO
NORTHEAST INTO THE SOUTHERN CANADIAN PRAIRIES...LEADING TO
SUBSTANTIAL DOWNSLOPE WARMING ACROSS MONTANA.  850MB TEMPERATURE
ANALYSIS REVEALED A SHARP GRADIENT BETWEEN THE DOWNSLOPE WARM PLUME
OVER MONTANA AND THE REMNANT COLD AIRMASS OVER THE NORTHERN PLAINS
(+19C AT GLASGOW, MT VERSUS 0C AT BISMARCK, ND).  THE WESTERN EDGE
OF THE REMNANT COLD AIRMASS WAS ERODING FARTHER SOUTH AS WELL...AS
COULD BE SEEN ON 1KM VISIBLE SATELLITE AND SURFACE OBSERVATIONS
ACROSS THE HIGH PLAINS.  THE WARM FRONT AT THE SURFACE WAS BEGINNING
TO PUSH NORTHEASTWARD ACROSS FAR SOUTHWEST KANSAS.  RICH GULF OF
MEXICO MOISTURE HAD POOLED ACROSS MUCH OF TEXAS WITH WIDESPREAD +14
TO +16C DEWPOINTS AT 850MB OVER THE SOUTHERN HALF OF TEXAS FROM EL
PASO IN THE WEST TO CORPUS CHRISTI ALONG THE GULF COAST.

AS OF THE MID-AFTERNOON ANALYSIS...OBJECTIVE ANALYSIS FIELDS SHOW A
MESO-BETA REGION OF ENHANCED SURFACE-BASED INSTABILITY (~1500+ J/KG
SBCAPE) DEVELOPING ACROSS THE NORTHWESTER TEXAS PANHANDLE THROUGH
CIMARRON COUNTY, OK NORTHWARD INTO BACA COUNTY, CO.  1945Z 1KM VIS
IMAGERY SHOWS ENHANCED CUMULUS GROWTH IN THIS AREA WITH A FEW
LIGHTNING STRIKES NOTED AS OF THE LATEST LIGHTNING PLOT WEST OF
CAMPO, CO.  EAST OF THIS INSTABILITY AXIS...COOLER TEMPERATURES WERE
FOUND...BUT LOW STRATUS WAS ERODING WITH QUITE A FEW BREAKS NOTED
ACROSS SOUTHWEST KANSAS SOUTH OF THE ARKANSAS RIVER. -UMSCHEID

&&

.DISCUSSION...

DAYS 1-2...

TONIGHT...THE WARM FRONT WILL CONTINUE TO LIFT NORTHEAST ACROSS
SOUTHWEST...AND EVENTUALLY CENTRAL/SOUTH-CENTRAL KANSAS LATE TONIGHT
AS A SHORTWAVE TROUGH ENTERS THE ROCKIES. EARLY TO MID EVENING
SURFACE-BASED CONVECTION WILL DEVELOP IN THE MENTIONED INSTABILITY
AXIS AND AFFECT AREAS MAINLY SOUTH OF ARKANSAS RIVER AND WEST OF
HIGHWAY 83 THROUGH THE MID TO LATE EVENING HOURS.  IT IS STILL
UNCLEAR HOW THIS CONVECTION WILL EVOLVE LATER IN THE
EVENING...WHETHER IT DISSIPATES ENTIRELY IN FAVOR OF NEW ELEVATED
CONVECTION FARTHER TO THE NORTHEAST AFTER MIDNIGHT...OR IT GROWS
UPSCALE AND FOSTERS ADDITIONAL CONVECTIVE GROWTH THROUGH THE NIGHT.
EITHER WAY...WILL HAVE 40-50 POPS GOING FOR MUCH OF THE FORECAST
ALONG AND EAST OF HIGHWAY 283.  THE STRONGEST STORMS OVERNIGHT WILL
PRODUCE SOME MARGINALLY SEVERE HAIL GIVEN THE INFLUX OF MOISTURE AND
INSTABILITY PRESENT (1000-1500 J/KG MUCAPE).  OUTSIDE OF
CONVECTION...LOW STRATUS AND AREAS OF FOG WILL DEVELOP AS BOUNDARY
LAYER COOLS AND LOW LEVEL MOISTURE CONTINUES TO SLOWLY INCREASE
FARTHER NORTHEAST.

SATURDAY AND SATURDAY NIGHT...A MESOSCALE CONVECTIVE SYSTEM WILL
LIKELY BE UNDERWAY BY DAYBREAK...BUT MOST LIKELY EAST OR JUST
EXITING THE DDC FA IN CENTRAL/SOUTH CENTRAL KS.  THIS WILL LEAVE A
MESOSCALE COLD POOL IN ITS WAKE WITH ENHANCED EASTERLY/NORTHEASTERLY
WINDS PARTICULARLY NORTHEASTERN FORECAST AREA (I.E. AROUND HAYS).
THIS WILL ONLY SERVE TO ENHANCE BAROCLINIC POTENTIAL FOR LATER ON IN
THE DAY AS A WARM DOWNSLOPE PLUME SPREADS NORTHEAST ACROSS SOUTHWEST
KANSAS.  WILL BE GOING WITH HIGHS IN THE MID TO UPPER 80S ACROSS A
GOOD PORTION OF THE FORECAST AREA GENERALLY SOUTH OF A SCOTT CITY TO
NESS CITY TO LARNED LINE.  FARTHER NORTH AROUND HAYS...HIGHS IN THE
LOWER 70S IS THE BEST FORECAST.  STRONG BOUNDARY LAYER CONVERGENCE
WILL DEVELOP LATE IN THE DAY...ALONG WITH SBCAPE OF 2000 TO 2400
J/KG ACROSS THE SOUTHEASTERN HALF OF THE DDC FA.  INTENSE
SURFACE-BASED CONVECTION IS EXPECTED TO FORM...MOST LIKELY AT THE
INTERSECTION OF REMNANT OUTFLOW BOUNDARY(IES) AND DRYLINE WHICH IS
EXPECTED TO SHARPEN BY 21Z OR SO.  DEEP LAYER SHEAR IS FORECAST TO
BE QUITE SUPPORTIVE OF WELL-ORGANIZED CONVECTION...INCLUDING A
SUPERCELL STORM OR TWO...WITH VERY LARGE HAIL POSSIBLE.  WHILE THIS
SEVERE WEATHER SETUP DOES NOT LOOK ALL THAT FAVORABLE FOR
TORNADOGENESIS GIVEN MARGINAL 0-1KM AGL SHEAR THROUGH 00Z...AND
DEWPOINT TEMPERATURES IN THE 60-62 DEGREE RANGE (VERSUS MID TO UPPER
60S)...WILL HAVE TO WATCH OUT FOR THE TORNADO POTENTIAL EARLY-MID
EVENING HOURS FOR ANY STORM THAT STILL REMAINS IN THE DDC FORECAST
AREA.  BY MID-EVENING MOST OF THE ACTIVITY SHOULD BEGIN TO MOVE INTO
SOUTH-CENTRAL KANSAS WITH SUBSIDENCE TAKING HOLD ACROSS SOUTHWEST
KANSAS.  THE SURFACE LOW...HOWEVER...WILL NOT BE MOVING EAST VERY
FAST THROUGH THE NIGHT...SO THERE REMAINS THE POSSIBILITY OF
REDEVELOPMENT LATE IN THE EVENING/OVERNIGHT ALONG THE ADVANCING COLD
FRONT.

SUNDAY...WITH THE COLD FRONT MOVING SOUTH AND EAST DURING THE
DAY...DRIER AIR WILL GREET SOUTHWEST KANSAS WITH VERY SLIGHT COOLING
OCCURRING AS WELL IN THE BOUNDARY LAYER.  CLEARING SKIES WILL RESULT
WITH TEMPERATURES ONLY A FEW DEGREES COOLER THAN THAT OF SATURDAY IN
THE WARM SECTOR.  WILL MAINTAIN 15-20 POPS ACROSS BARBER COUNTY FOR
THE OUTSIDE CHANCE THAT THE FRONT IS SLOW ENOUGH TO PROMOTE
AFTERNOON REDEVELOPMENT OF STORMS...BUT ANYTHING THAT FORMS IN
BARBER COUNTY LATE IN THE AFTERNOON SHOULD QUICKLY MOVE OFF INTO
NORTHERN OKLAHOMA/FAR SOUTH-CENTRAL KANSAS. -UMSCHEID

DAYS 3-7...

THE 12 UTC MODEL SUITE JUST ADDED TO THE CONFUSION AS TO HOW THE
SYNOPTIC SCALE PATTERN WILL EVOLVE EARLY TO MID NEXT WEEK. THE MAIN
PROBLEMS CENTER AROUND THE INTENSITY AND SPEED OF AN UPPER-LEVEL
TROUGH PROGRESSING ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST,
WHETHER PART OF THE SYSTEM WILL CLOSE OFF, AND WHERE THIS
CLOSED LOW WOULD DEVELOP IF AT ALL. BUT ALL OF THE PRIMARY MODEL
SOLUTIONS AND THEIR RESPECTIVE ENSEMBLES WOULD LEAD TO DRY PATTERN
FOR SOUTHWESTERN KANSAS AFTER TUESDAY NIGHT. THE ONLY QUESTION IS
WHETHER HIGH TEMPERATURES WEDNESDAY INTO SATURDAY WILL BE IN THE 60S
TO PERHAPS LOWER 70S PER OPERATIONAL GFS, OR THE LOWER 80S TO LOWER
90S PER ECMWF. GIVEN THAT ABOUT HALF OF THE GFS ENSEMBLE MEMBERS ARE
WARMER LIKE THE ECMWF, WE DECIDED TO HEDGE TOWARD A WARMER SOLUTION.
THE ONLY CHANCE FOR PRECIPITATION WILL BE AHEAD OF THE
AFOREMENTIONED SYSTEM AS THE ASSOCIATED COLD FRONT APPROACHES ON
TUESDAY OR TUESDAY NIGHT. IF THE SYSTEM IS MORE ROBUST AND FURTHER
SOUTHWEST LIKE THE GFS, THEN THERE WOULD BE A DECENT CHANCE FOR
THUNDERSTORMS. IF THE SYSTEM IS FURTHER NORTHEAST, THEN ONLY
ISOLATED STORMS WOULD BE EXPECTED. FOR NOW, 20-30% STORM CHANCES
WERE MAINTAINED.

.PRELIMINARY POINT TEMPS/POPS...
DDC  57  89  62  85 /  30  30  40  10
GCK  56  86  59  83 /  30  20  20  10
EHA  58  87  57  83 /  30  10  10   0
LBL  60  89  60  85 /  30  20  30  10
HYS  54  74  58  82 /  50  40  40  10
P28  61  82  64  87 /  50  40  50  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN12/24/25/25
Hazardous weather outlook, Sep 16, 9:14 AM CDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
914 AM CDT FRI SEP 16 2011

KSZ030-031-043>046-063>066-077>081-088>090-171000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
GRAY-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
914 AM CDT FRI SEP 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH SATURDAY
EVENING MAINLY EAST OF A LINE FROM WAKEENEY TO ENGLEWOOD. LARGE HAIL
AND DAMAGING WINDS ARE THE PRIMARY STORM THREATS.

THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION MONDAY NIGHT AND TUESDAY.
IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ061-062-074>076-084>087-171000-
HAMILTON-KEARNY-STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD-MEADE-
914 AM CDT FRI SEP 16 2011 /814 AM MDT FRI SEP 16 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EXTREME SOUTHEAST
COLORADO LATE THIS AFTERNOON...THEN MOVE EAST INTO FAR SOUTHWEST
KANSAS AFTER 5 PM CDT. MARGINAL INSTABILITY WILL DEVELOP THIS
AFTERNOON AND EVENING ALONG WITH MARGINAL DEEP LAYER WIND SHEAR TO
SUPPORT A FEW LARGE HAIL REPORTS UP TO QUARTER SIZE. THE LACK OF
LARGE SCALE UPPER LEVEL DYNAMICS WILL PREVENT WIDESPREAD
THUNDERSTORM DEVELOPMENT, HOWEVER, AND ANY STRONG TO SEVERE STORMS
THAT DO DEVELOP SHOULD DISSIPATE AFTER 9 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH SATURDAY
EVENING MAINLY EAST OF A LINE FROM WAKEENEY TO ENGLEWOOD. LARGE HAIL
AND DAMAGING WINDS ARE THE PRIMARY STORM THREATS.

THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION MONDAY NIGHT AND TUESDAY.
IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED AFTER 5 PM CDT GENERALLY SOUTH AND
WEST OF A SYRACUSE TO ULYSSES TO LIBERAL LINE.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Special weather statement, Sep 16, 6:05 PM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
605 PM CDT FRI SEP 16 2011

KSZ074-075-084-085-162345-
GRANT-MORTON-STANTON-STEVENS-
605 PM CDT FRI SEP 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORTON...
NORTHWESTERN STEVENS...SOUTHEASTERN STANTON AND SOUTHWESTERN GRANT
COUNTIES...

AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RICHFIELD...MOVING NORTHEAST AT 30 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3751 10163 3736 10142 3721 10178 3729 10183
TIME...MOT...LOC 2305Z 235DEG 26KT 3729 10173

FINCH
Special weather statement, Sep 16, 6:22 PM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
622 PM CDT FRI SEP 16 2011

KSZ085-170000-
STEVENS-
622 PM CDT FRI SEP 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STEVENS COUNTY...

AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FETERITA...MOVING NORTHEAST AT 15 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3736 10128 3728 10115 3714 10107 3709 10141
      3718 10146
TIME...MOT...LOC 2322Z 231DEG 13KT 3715 10142

FINCH
Special weather statement, Sep 16, 7:00 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
700 PM CDT FRI SEP 16 2011

KSZ085-086-170045-
SEWARD-STEVENS-
700 PM CDT FRI SEP 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEVENS AND
SOUTHWESTERN SEWARD COUNTIES...

AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF HUGOTON...MOVING EAST AT 15
MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3700 10139 3708 10137 3710 10102 3699 10103
      3699 10137
TIME...MOT...LOC 0000Z 274DEG 14KT 3702 10134

FINCH
Local storm report, Sep 16, 8:14 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
814 PM CDT FRI SEP 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HAIL             5 S RICHFIELD           37.19N 101.77W
09/16/2011  E0.88 INCH       MORTON             KS   PUBLIC

0542 PM     HAIL             ROLLA                   37.12N 101.63W
09/16/2011  E0.88 INCH       MORTON             KS   TRAINED SPOTTER

            THE CALLER ALSO REPORTED 1.5 INCHES OF RAIN IN 20
            MINUTES, ALONG WITH WIND GUSTS ESTIMATED AT 45 MPH.
            STREETS IN ROLLA WERE FLOODING AND A FEW BARRACADES HAD
            BEEN PUT UP IN ROLLA.

0543 PM     HAIL             3 NNW ROLLA             37.16N 101.65W
09/16/2011  E0.75 INCH       MORTON             KS   PUBLIC

&&

BURKE
Special weather statement, Sep 16, 8:47 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
847 PM CDT FRI SEP 16 2011

KSZ075-076-085-086-170230-
GRANT-HASKELL-SEWARD-STEVENS-
847 PM CDT FRI SEP 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR GRANT...HASKELL...NORTHERN SEWARD
AND NORTHERN STEVENS COUNTIES...

AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF MOSCOW...MOVING EAST AT 40
MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3773 10069 3731 10066 3729 10145 3771 10150
TIME...MOT...LOC 0148Z 274DEG 33KT 3739 10124

12
Local storm report, Sep 16, 9:43 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
943 PM CDT FRI SEP 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             16 ESE ULYSSES          37.49N 101.09W
09/16/2011  E1.00 INCH       HASKELL            KS   PUBLIC

&&

MB

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 7:00 PM CDTSpecial Weather StatementDDCStevens45 min
Sep 16, 8:47 PM CDTSpecial Weather StatementDDCGrant, Haskell43 min
Sep 16, 9:17 PM CDTSevere Thunderstorm WarningDDCGrant, Haskell43 min
Sep 16, 10:23 PM CDTSevere Thunderstorm WarningDDCGray, Meade, Seward52 min
Sep 16, 11:19 PM CDTSpecial Weather StatementDDCMeade41 min
Sep 16, 11:47 PM CDTSpecial Weather StatementDDCFord43 min
Sep 17, 12:47 AM CDTSpecial Weather StatementDDCFord58 min
Sep 17, 1:42 AM CDTSevere Thunderstorm WarningDDCKiowa27 min
Sep 17, 3:40 PM CDTSpecial Weather StatementDDCComanche50 min
Sep 17, 3:57 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche48 min
Sep 17, 4:09 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche51 min
Sep 17, 4:45 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche30 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.